MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREWDRIVER GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It has been reported by the customer that the screwdriver was broken in the first use.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Device inspection revealed the following: the u-blade lag screwdriver gamma3®, the inner rod and the compression wheel showed significant traces of an intense use.One of the pegs of the screwdriver received was found to be completely broken off.The broken off pieces were not returned.The breakage surfaces showed the typical structure of a forced, ductile fracture due to overload with an evident material displacement.A pre-damaging of the instrument in prior surgeries could not be excluded.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Ifu clearly instructs user that, before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.Potentially reduced accuracy in guidance is usually found during functional check (required as per ifu).Pre-supposing that a check for damage / function was carried out prior to surgery, the cause of the event can only be found in the intra-operative procedure.Otherwise, the reported problem would have been realized at that time and another device would have been used.Based on investigation, the root cause was attributed to user related issue.The failure was caused by application of excessive force during prior procedure.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8566531
Report Number0009610622-2019-00231
Device Sequence Number2191901
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public04546540377845
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200310
Device Lot NumberK02DB02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;